Hail, Yuma
- When
- September 15, 10:50 AM MST
- Where
- Yuma County, Yuma
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.117, -102.717
Hail completely covered the ground and damaged some crops.
1 hail, 1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Sep 15, 1:10 AM MST, 9 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 210 AM MDT SAT SEP 15 2001 FRONT LOCATION IS THE PROBLEM THIS MORNING. DIVERGENT 00Z MODEL SOLUTIONS OVER THE FA THIS MORNING ALONG WITH LOWER THAN USUAL 00Z TO 06Z VERIFICATION WILL RESULT IN A LOW CONFIDENCE PACKAGE TODAY. AVN HAS BETTER MASS AND LOW LEVEL WIND FIELDS...BUT ETA BETTER ON THE LOW LEVEL THERMAL FIELDS. WILL BIAS FORECAST SLIGHTLY TO AVN AS IT HAD BETTER PRESENTATION OF UPPER LEVEL TROUGH FROM 50N 143.5W TO 42.5N 137W. PROGS AGREE THAT THERE WILL BE A RIBBON OF FASTER MID AND UPPER LEVEL FLOW OVER THE NEXT THREE DAYS AND THAT A FRONT WILL COMPLETELY PUSH THROUGH THE FA TODAY. PROGS ALSO AGREE THAT UPPER LOW AND VORTS IN NORTHERN PLAINS WILL JUST SLIDE BY TO NORTH OF FA. AVN PREFERS TO KEEP RAIN COOLED UPSLOPE ENHANCED AIRMASS OVER FA WHILE ETA PLACES A WEAK WSW TO ENE ORIENTED BOUNDARY OVER SOUTHERN FA BY 00Z MONDAY. WILL PLAY A MIDDLE OF THE ROAD GAME WITH MAX TEMPS BASED ON MEAN BETWEEN TEMPERATURE TECHNIQUES INVOLVING 850 MB TEMPS FROM AVN AND ETA AS WELL AS FWC GUIDANCE. MINS BASED PRIMARILY ON EXPECTED SURFACE DEWPOINTS. A LOOK AT 300K TO 320K SURFACES SUGGEST THERE WILL BE PERIODS OF UPLIFT THROUGH THE NEXT 72 HOURS...SO WILL LEAN TO FAN POPS FOR THIS PACKAGE. WITH MID AND UPPER LEVEL SPEED MAXIMA CRUISING BY. NO CHANGES PLANNED FOR EXTENDED. .GLD...NONE ENTWISTLE
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-160600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1043 AM MDT SAT SEP 15 2001 HERE IS THE HAZARDOUS WEATHER OUTLOOK FOR NORTHWEST KANSAS... SOUTHWEST NEBRASKA...AND EASTERN COLORADO. SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. ABUNDANT MOISTURE ACROSS THE TRI STATE REGION WILL RESULT IN NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. A STATIONARY FRONTAL BOUNDARY ACROSS THE SOUTHERN PORTION OF THE TRI STATE REGION WILL SERVE AS A FOCUS. IN ADDITION AN UPPER LEVEL DISTURBANCE WILL MOVE OUT OF COLORADO ACROSS WESTERN KANSAS LATE THIS AFTERNOON. AN UPPER LEVEL JET WILL MOVE ACROSS THE AREA TONIGHT MAINTAINING THE THREAT FOR THUNDERSTORMS. IN AREAS WHERE THE SUN BREAKS OUT THIS AFTERNOON TEMPERATURES WILL RISE INTO THE LOW TO MIDDLE 70S. THIS WILL INITIALLY HELP TRIGGER THUNDERSTORMS. CONDITIONS ARE FAVORABLE FOR A FEW OF THE THUNDERSTORMS THAT DEVELOP TO BECOME SEVERE. THE GREATEST THREAT FOR ANY SEVERE THUNDERSTORMS WILL BE SOUTH OF A YUMA COLORADO TO GOVE KANSAS LINE. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND GUSTY WINDS TO 60 MPH OR GREATER. IN ADDITION VERY HEAVY RAINFALL WILL BE A POSSIBILITY WITH SOME OF THE STORMS...ESPECIALLY TONIGHT AS THE STRONGER WINDS ALOFT MOVE INTO WESTERN KANSAS. LAMMERS
The Goodland radar (KGLD), 120 km away, was scanning. The volume nearest the first event began at 17:51 UTC.
1 hail, 1 flood. Local standard time, as filed.
Hail completely covered the ground and damaged some crops.
Around one inch of rain fell within minutes in the town of Yuma. Water was deep in many places, and roads and nearby fields were inundated for a short time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2001Every state in 2001This day in weather historyWarnings in Colorado, September 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5268362, 5268363.